Alert archive / Maine / Wind Advisories in 2006
Wind Advisory 1, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Jan 19, 2006, 3:34 AM EST for 4 counties in Maine. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2006, 3:34 AM EST (08:34 UTC)
- Expired
- Jan 19, 2006, 12:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 8.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 538 m²/s²
- 0-3 km storm-relative helicity
- 546 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 190834 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 334 AM EST THU JAN 19 2006 ...GUSTY WEST WINDS WILL CONTINUE THIS MORNING... .INTENSE LOW PRESSURE CONTINUING TO MOVE NORTH OF THE CANADIAN MARITIMES WILL CONTINUE TO RESULT IN GUSTY WEST WINDS ACROSS THE REGION THIS MORNING. MEZ001>006-191700- /O.NEW.KCAR.WI.Y.0001.060119T0834Z-060119T1700Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 334 AM EST THU JAN 19 2006 ...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH...MAINLY ACROSS THE HIGHER TERRAIN...WILL CONTINUE INTO THE MORNING HOURS. WINDS ARE EXPECTED TO DECREASE TO 15 TO 25 MPH THIS AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ DUDA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Jan 18, 11:05 PM EST, 4 hours 29 minutes earlier.
Area forecast discussion, Jan 18, 11:05 PM EST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
1105 PM EST WED JAN 18 2006
.SYNOPSIS...INTENSE LOW PRESSURE WILL LIFT NORTH THROUGH QUEBEC
THIS EVENING AS IT PULLS A POWERFUL COLD FRONT ACROSS THE REGION.
HIGH PRESSURE WILL BUILD SOUTH OF THE AREA ON THURSDAY. A SMALL
AREA OF LOW PRESSURE WILL APPROACH FROM THE GREAT LAKES THURSDAY
NIGHT AND MOVE ACROSS NORTHERN MAINE EARLY FRIDAY BRINGING A
PERIOD OF LIGHT SNOW. ANOTHER SMALL LOW MAY APPROACH SATURDAY
WITH SOME ADDITIONAL SNOW.
&&
.SHORT TERM (OVERNIGHT)...
QUICK UPDATE TO TAKE DOWN HIGH WIND WARNING HEADLINES. BASICALLY
POST FRONTAL PASSAGE WINDS HAVE DIED DOWN CONSIDERABLY...SO HAVE
EXPIRED WARNING 1 HOUR EARLY. ALSO REFRESHED SOME OF THE WORDING TO
THE ZONES. OTHERWISE NO OTHER UPDATES AT THIS TIME.
&&
.PREVIOUS DISCUSSION...
(ISSUED 202 PM EST WED JAN 18 2006)
SYNOPSIS...INTENSE LOW PRESSURE WILL LIFT NORTH THROUGH QUEBEC
THIS EVENING AS IT PULLS A POWERFUL COLD FRONT ACROSS THE REGION.
HIGH PRESSURE WILL BUILD SOUTH OF THE AREA ON THURSDAY. A SMALL
AREA OF LOW PRESSURE WILL APPROACH FROM THE GREAT LAKES THURSDAY
NIGHT AND MOVE ACROSS NORTHERN MAINE EARLY FRIDAY BRINGING A
PERIOD OF LIGHT SNOW. ANOTHER SMALL LOW MAY APPROACH SATURDAY
WITH SOME ADDITIONAL SNOW.
SHORT TERM (TONIGHT THROUGH FRIDAY)...
A POWERFUL COLD FRONT WILL APPROACH THIS EVENING PUSHING A FAST
MOVING AREA OF HEAVY RAIN AHEAD OF IT. WINDS WILL CONTINUE TO
INTENSIFY AHEAD OF THE FRONT AND BECOME STRONGEST EARLY THIS
EVENING AS THE WARMER AIR SURGING IN BEGINS TO MIX DOWN TO THE
SURFACE. WILL BE LIFTING THE WINTER WEATHER ADVISORY THOUGH SOME
POCKETS OF FREEZING RAIN CANT BE RULED OUT IN NORTHWESTERN AREAS.
WILL KEEP HIGH WIND WARNING THROUGH THIS EVENING AS STRONG WINDS
CONTINUE AROUND THE COLD FRONT. MOST OF THE PRECIPITATION WILL END
BEHIND THE COLD FRONT...THOUGH SOME SHOWERS WILL BE SCATTERED
AROUND THE SOUTH AND SOME FLURRIES AND SNOW SHOWERS WILL AFFECT
NORTHWESTERN AREAS. HIGH PRESSURE WILL BUILD SOUTH OF THE REGION
THURSDAY THEN A SMALL LOW WILL APPROACH FROM THE GREAT LAKES LATE
THURSDAY NIGHT INTO FRIDAY MORNING. THIS SMALL LOW HAS A CHANCE
FOR BRINGING A PERIOD OF SNOW TO NORTHERN AREAS FRIDAY WITH A COUPLE
INCHES POSSIBLE.
LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
BASICALLY USED THE HPC GRIDS FOR THE EXTENDED WHICH STAYED CLOSE
TO THE GFS SOLUTION. LOW PRESSURE QUICKLY MOVES EAST OF THE REGION FRIDAY
NIGHT WITH ANOTHER LOW FOLLOWING ON ITS HEELS. STILL SOME
UNCERTAINTY ON TRACK OF THIS NEXT LOW WITH BEST BET FOR IT TO
MOVE ALONG THE COAST OF MAINE PROVIDING THE AREA A COUPLE OF INCHES
OF SNOW BEFORE MOVING EAST OF THE STATE SATURDAY EVENING. HIGH
PRESSURE BUILDS ACROSS THE REGION SUNDAY AND CONTINUES INTO EARLY
NEXT WEEK.
AVIATION...IFR CONDITIONS IN HEAVY RAIN AND STRONG GUSTY WINDS
THIS EVENING WILL BECOME MVFR LATE TONIGHT AND THEN VFR THURSDAY
MORNING BEHIND THE FRONT. VERY STRONG WINDS WILL CONTINUE THROUGH
THE NIGHT INTO THURSDAY MORNING.
MARINE...HIGH WINDS GUSTING UP TO 70 KT AND A DANGEROUS SEA
BUILDING OVER 20 FT WILL POUND THE COASTAL WATERS THIS EVENING.
WINDS WILL REMAIN VERY STRONG AS THEY TURN FROM SOUTHERLY TO
SOUTHWESTERLY LATE TONIGHT.
CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WARNING FOR MEZ001>006-010-011-015>017-029>032 UNTIL
MIDNIGHT THURSDAY.
...FLOOD WATCH FOR MEZ001>006-010-011-031-032 UNTIL NOON THURSDAY.
MARINE...STORM WARNING FOR ANZ050 UNTIL MIDNIGHT THURSDAY.
SHORT TERM/MARINE...BLOOMER
LONG TERM/MARINE...FOSTER
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FOR MEZ001>006-010-011-031-032 UNTIL NOON THURSDAY.
MARINE...STORM WARNING FOR ANZ050 UNTIL MIDNIGHT THURSDAY.
&&
UPDATE...SMF/KHWHazardous weather outlook, Jan 18, 5:35 AM EST, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 535 AM EST WED JAN 18 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-191045- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 535 AM EST WED JAN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER ADVISORIES REMAIN IN PLACE THROUGH THE AFTERNOON FOR A MIXTURE OF SNOW...SLEET AND FREEZING RAIN CHANGING TO ALL RAIN BY EARLY THIS AFTERNOON. FAR NORTHERN MAINE WILL SEE FREEZING RAIN HANG ON LONGER BEFORE THE CHANGE OVER TO RAIN. ICE ACCUMULATIONS OF UP TO ONE QUARTER OF AN INCH ARE EXPECTED ACROSS NORTHERN MAINE ESPECIALLY THE SAINT JOHN VALLEY WHILE ONE TENTH OF AN INCH OR LESS IS EXPECTED FROM HOULTON DOWN TO BANGOR. IN ADDITION TO THE MIXED PRECIPITATION WILL THE STRONG WINDS WHICH WILL ARRIVE LATER THIS MORNING THROUGH THE EVENING HOURS. SOUTHEAST WINDS OF 30 TO 40 MPH CAN BE EXPECTED WITH GUSTS OF 60 TO 70 MPH. THE STRONGEST WINDS WILL BE FELT ALONG THE IMMEDIATE COAST. A FLOOD WATCH CONTINUES INTO THURSDAY. FOR FURTHER INFORMATION PLEASE REFER TO THE STATEMENTS.../PWMWSWCAR/.../PWMNPWCAR/ AND /PWMFFACAR/ ISSUED BY THIS OFFICE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW AND POSSIBLY MIXED PRECIPITATION ARE EXPECTED LATE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER AND HAM RADIO ACTIVATION IS REQUESTED TODAY INTO THIS EVENING. PLEASE RELAY ANY WEATHER INFORMATION TO THE NATIONAL WEATHER SERVICE IN CARIBOU. HEWITT
In the hours before
Special weather statement, Jan 19, 1:18 AM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 118 AM EST THU JAN 19 2006 MEZ001>006-191100- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 118 AM EST THU JAN 19 2006 ...GUSTY WINDS WILL CONTINUE FOR THE NEXT FEW HOURS... WEST WINDS OF 20 TO 30 MPH WILL GUST TO 45 MPH AT TIMES WILL CONTINUE THROUGH THE EARLY MORNING HOURS AS COLDER AIR FUNNELS INTO THE REGION. THE STRONGEST WIND GUSTS WILL BE FROM CARIBOU AND PRESQUE ISLE UP THROUGH THE SAINT JOHN VALLEY. THESE GUSTY WINDS COULD LEAD TO SOME SNAPPED TREE LIMBS AND SPORADIC POWER OUTAGES. LOOSE OBJECTS WILL BE BLOWN AROUND EASILY WITH THESE GUSTY WINDS. THE WINDS WILL SUBSIDE AFTER 5 AM EST. THOSE TRAVELING EARLY THIS MORNING ARE URGED TO USE CAUTION. HEWITT
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 10:05 AM EST | Blowing Snow Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset, Washington | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.